MAUDE Adverse Event Report: CORDIS CORPORATION SABER RX5MM25CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER RX5MM25CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 51005025L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the 5mm x 25cm 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) dilatation catheter was used for pre-dilatation; however, it ruptured at eight atmospheres (atm).There was no reported patient injury.The lesion was the superficial femoral artery (sfa) which had stenosis and no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).The procedure was completed by replacing new non-cordis balloon catheter.The device was stored and handled per the instructions for use (ifu).The device was prepped normally (by maintain negative pressure) according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.Anon-cordis indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82170162 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of stenosis may have contributed to the reported event, as a heavily stenosed lesion may damage balloon material when attempting to cross the lesion.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 5mm x 25cm 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) dilatation catheter was used for pre-dilatation however, it ruptured at 8 atmospheres (atm).The procedure was completed by replacing new non-cordis balloon catheter and it could inflate and implanted the saber.There was no reported patient injury.The lesion was the superficial femoral artery (sfa) which had stenosis and no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was stored and handled per the instructions for use (ifu).The device was prepped according to the ifu.The device was prepped normally by maintain negative pressure.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The indeflator/syringe use was mount fuj, aaa (b)(6) llc.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.The device will not be returned for analysis as it was discarded in the hospital.Additional procedural details were requested but are unknown.

Brand Name
SABER RX5MM25CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9849537
Report Number9616099-2020-03575
Device Sequence Number10947843
Product Code LIT
UDI-Device Identifier20705032081419
UDI-Public20705032081419
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number51005025L
Device Catalogue Number51005025L
Device Lot Number82170162
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1